A universality theorem for stressable graphs in the plane

Gaiane Panina


Universality theorems (in the sense of N. Mnëv) claim that the realization space of a combinatorial object (a point configuration, a hyperplane arrangement, a convex polytope, etc.) can be arbitrarily complicated. In the paper, we prove a universality theorem for a graph in the plane with a prescribed oriented matroid of stresses, that is the collection of signs of all possible equilibrium stresses of the graph.

This research is motivated by the Grassmanian stratification (Gelfand, Goresky, MacPherson, Serganova) by thin Schubert cells, and by a recent series of papers on stratifications of configuration spaces of tensegrities (Doray, Karpenkov, Schepers, Servatius).


Maxwell-Cremona correspondence, Grassmanian stratification, oriented matroid, equilibrium stress

Full Text:


DOI: https://doi.org/10.26493/1855-3974.641.e06

ISSN: 1855-3974

Issues from Vol 6, No 1 onward are partially supported by the Slovenian Research Agency from the Call for co-financing of scientific periodical publications